MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-75-060-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is likely that the distal sheath of the delivery system was entrapped or bent in the mildly calcified and 95% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in reported activation/deployment failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa) with mild calcification, no tortuosity and 95% stenosis.The vessel diameter is 7.5 mm confirmed with intravascular ultrasound (ivus) and the vessel was prepared with a 7 mm balloon at 12 atmospheres for 30 seconds.The 7.5x60 mm supera self expanding stent system (sess) was advanced to the lesion via a contralateral approach and deployment was started.The device released about 2 cm of the stent but would not deploy any more.Slight torque was applied to the shaft and an attempt was made to slide the thumbslide but the stent still did not deploy.The device was removed with the stent without issue and a new supera sess was used to complete the procedure.There were no reported adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20676074
Report Number2024168-2024-13392
Device Sequence Number18379890
Product Code NIP
UDI-Device Identifier08717648294488
UDI-Public(01)08717648294488(17)250430(10)3053161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberS-75-060-120-P6
Device Catalogue NumberS-75-060-120-P6
Device Lot Number3053161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 18 300CM; DESTINATION 6F 45CM
Patient SexUnknown